Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 134, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Dec 23, 2015, 2:27 PM EST for 7 counties in Indiana. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2015, 2:27 PM EST (19:27 UTC)
- Expired
- Dec 23, 2015, 3:00 PM EST
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, IN, Daviess County, IN, Greene County, IN, Knox County, IN, Martin County, IN, Owen County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 2:39 PM EST | TSTM WND DMG | Bicknell, IN | TREE DOWN ACROSS POWER LINE BETWEEN 9TH AND 10TH ON VIGO STREET |
| Dec 23, 2:49 PM EST | TSTM WND GST 60 | 7 Sse Washington, IN | |
| Dec 23, 3:04 PM EST | TSTM WND DMG | 5 E Jasonville, IN | TREES DOWN NEAR SR59 AND 100W |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 1:28 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS53 KIND 231927
SVRIND
INC021-027-055-083-101-119-153-232000-
/O.NEW.KIND.SV.W.0134.151223T1927Z-151223T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
227 PM EST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN SOUTHWESTERN INDIANA...
OWEN COUNTY IN WEST CENTRAL INDIANA...
EASTERN KNOX COUNTY IN SOUTHWESTERN INDIANA...
SOUTHERN CLAY COUNTY IN WEST CENTRAL INDIANA...
EASTERN SULLIVAN COUNTY IN SOUTHWESTERN INDIANA...
MARTIN COUNTY IN SOUTHWESTERN INDIANA...
DAVIESS COUNTY IN SOUTHWESTERN INDIANA...
* UNTIL 300 PM EST
* AT 226 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF SULLIVAN TO 12 MILES NORTH OF
WASHINGTON TO NEAR OAKLAND CITY...MOVING NORTHEAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WASHINGTON...LINTON...BLOOMFIELD...SPENCER...SHOALS...BICKNELL...
LOOGOOTEE...JASONVILLE...WORTHINGTON...ODON...DUGGER...CLAY CITY...
HYMERA...LYONS...ELNORA...MONROE CITY...WHEATLAND...PLAINVILLE...
SANDBORN AND MONTGOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHWESTERN
INDIANA.
LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
3855 8720 3854 8725 3853 8726 3851 8730
3854 8737 3852 8738 3855 8739 3875 8735
3921 8737 3926 8726 3926 8724 3927 8724
3947 8680 3918 8668 3855 8676 3850 8688
TIME...MOT...LOC 1926Z 229DEG 59KT 3916 8727 3883 8725 3841 8733
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
501 follow-up statement
400
WWUS53 KIND 231943
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 PM EST WED DEC 23 2015
INC153-231952-
/O.CAN.KIND.SV.W.0134.000000T0000Z-151223T2000Z/
SULLIVAN IN-
243 PM EST WED DEC 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SULLIVAN COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHWESTERN
INDIANA.
LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
3855 8720 3854 8725 3851 8730 3872 8724
3927 8724 3947 8680 3918 8668 3855 8676
3850 8688
TIME...MOT...LOC 1942Z 229DEG 59KT 3930 8706 3897 8704 3855 8712
$$
INC021-027-055-083-101-119-232000-
/O.CON.KIND.SV.W.0134.000000T0000Z-151223T2000Z/
GREENE IN-OWEN IN-KNOX IN-CLAY IN-MARTIN IN-DAVIESS IN-
243 PM EST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST
FOR GREENE...OWEN...EASTERN KNOX...SOUTHERN CLAY...MARTIN AND DAVIESS
COUNTIES...
AT 242 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES WEST OF SPENCER TO 6 MILES SOUTHWEST OF
BLOOMFIELD TO 7 MILES SOUTH OF WASHINGTON...MOVING NORTHEAST AT 70
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...LINTON...BLOOMFIELD...SPENCER...SHOALS...LOOGOOTEE...
JASONVILLE...WORTHINGTON...ODON...CLAY CITY...LYONS...ELNORA...
PLAINVILLE...SANDBORN...MONTGOMERY...SWITZ CITY...NEWBERRY...CRANE...
CANNELBURG AND ALFORDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHWESTERN
INDIANA.
LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
3855 8720 3854 8725 3851 8730 3872 8724
3927 8724 3947 8680 3918 8668 3855 8676
3850 8688
TIME...MOT...LOC 1942Z 229DEG 59KT 3930 8706 3897 8704 3855 8712
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 2:08 PM EST, 19 minutes earlier.
Area forecast discussion, Dec 23, 2:08 PM EST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 208 PM EST WED DEC 23 2015 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 208 PM EST WED DEC 23 2015 A STRONG LOW PRESSURE SYSTEM OVER MISSOURI WILL PUSH NORTHEAST TOWARD THE GREAT LAKES TONIGHT AND SWEEP SHOWERS AND PERHAPS A THUNDERSTORM ACROSS CENTRAL INDIANA AS A COLD FRONT PUSH ACROSS THE STATE. WEAK HIGH PRESSURE IS EXPECTED TO ARRIVE IN CENTRAL INDIANA IN THE WAKE OF THE FRONT...RESULTING IN DRY AND MILD WEATHER ON CHRISTMAS. ON FRIDAY NIGHT AND SATURDAY...A WARM FRONT IS EXPECTED TO PUSH NORTH INTO SOUTHERN INDIANA. THIS ALONG WITH LOW PRESSURE DEVELOPING IN THE SOUTHERN PLAINS WILL RESULT IN WET WEATHER THIS WEEKEND...PERHAPS WITH SOME HEAVY RAINS. THE ACTIVE AND WET WEATHER IS EXPECTED TO CONTINUE INTO NEXT WEEK AS THE WARM FRONT STALLS AND LOW PRESSURE OVER THE SOUTHERN PLAINS SLOWLY PUSHES TOWARD THE OHIO VALLEY. && .NEAR TERM /TONIGHT/... ISSUED AT 208 PM EST WED DEC 23 2015 SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS STRONG LOW PRESSURE IN PLACE ACROSS NORTHERN MISSOURI. A WARM FRONT WAS FOUND ACROSS NORTHERN ILLINOIS AND SOUTHERN MICHIGAN AS INDIANA WAS WITHING THE WARM SECTOR WITH SOUTH TO SOUTHEAST SURFACE WINDS. DEW POINT TEMPS WERE IN THE VERY MOIST 60S ALONG WITH TEMPS IN THE 60S AS WELL. RADAR SHOWS A BAND OF THUNDERSTORMS OVER PADUCAH/S AREA...PROGRESSING NORTHEAST WITHIN THE FLOW. AN INITIAL WAVE OF SHOWERS NEAR THE WABASH RIVER WAS ALSO PUSHING NORTHEAST...BUT BECOMING LESS ORGANIZED AS IT PROGRESSED. MAIN FORECAST CHALLENGE WILL BE POPS. RAPID REFRESH PROGRESSES THE SECOND WAVE OF SHOWERS AND STORMS ACROSS CENTRAL INDIANA DURING THE 20Z-02Z TIME FRAME. RADAR MOSAICS SHOW LITTLE IN THE WAKE OF THE WAVE...WITH DRY AIR INTRUDING INTO THE SYSTEM ACROSS WESTERN MISSOURI AND WESTERN ARKANSAS WHERE DEW POINTS FALL INTO THE 30S. MODELS SUGGEST BEST FORCING MOVES THROUGH AROUND 00Z ACROSS THE FORECAST AREA ASSOCIATED WITH THE SHORT WAVE ALOFT. FORECAST SOUNDINGS SHOW A VERY SATURATED COLUMN ACROSS THE AREA NEAR 00Z...WITH GOOD SUBSIDENCE AND DRYING PRESENT BY 06Z. THUS WILL FOCUS CATAGORIAL POPS AS THE BEST FORCING MOVES THROUGH THE AREA...BETWEEN 20Z AND 03Z...AND TREND LOWER FROM THERE. SEVERE THREAT THIS AFTERNOON AND EARLY EVENING CANNOT BE RULED OUT AS FAVORABLE SHEAR CONDITIONS CONTINUE TO EXISTS...HOWEVER CAPE AND INSTABILITY APPEAR LIMITED...PARTICULARLY AS THE AFTERNOON PROGRESSES. AS FOR TEMPS WILL STICK CLOSE TO A BLEND AS COLDER AIR IS EXPECTED TO ARRIVE IN THE WAKE OF THE COLD FRONT BUT PRESSURE GRADIENT IS EXPECTED TO CONTINUE MIXING. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 208 PM EST WED DEC 23 2015 THIS PERIOD LOOKS TO BE DEFINED BY TWO WEATHER FEATURES. DRY WEATHER INITALLY FOLLOWED BY VERY WET WEATHER BEGINNING ON FRIDAY NIGHT AND SATURDAY. THUS THE FOCUS WILL BE ON TEMPS INITIALLY FOLLOWED BY POPS. GFS AND NAM SUGGEST WEAK SURFACE HIGH PRESSURE SLOWLY PUSHING ACROSS INDIANA AND THE SOUTHERN GREAT LAKES. FORECAST SOUNDINGS THROUGH CHRISTMAS DAY SHOW A DRY SOUNDING AS SOUTHWEST FLOW ALOFT PERSISTS. LITTLE IN THE WAY OF UPPER SUPPORT AVAILABLE. HOWEVER A MODERATE BAROCLINIC ZONE APPEARS TO REMAIN IN PLACE ACROSS THE AREA THROUGH CHRISTMAS. THUS WILL EXPECTED MAINLY SOME HIGH PASSING CLOUDS AMID THE QUICK SOUTHWEST FLOW ALOFT...AND USE A BLEND ON TEMPS...WHICH WILL REMAIN WELL ABOVE NORMAL THROUGH CHRISTMAS. ON SATURDAY NIGHT AS SURFACE HIGH PRESSURE DRIFTS EAST TO WESTERN NEW YORK..NORTHEASTERLY SURFACE FLOW DEVELOPS AS A WARM FRONT APPROACHES FROM THE SOUTH. THIS RESULTS IN STRENGTHENING OF THE BAROCLINC ZONE ACROSS INDIANA...STRENGTHENING THE WARM FRONTAL BOUNDARY. FORECAST SOUNDINGS ON SATURDAY NIGHT SHOW GOOD SATURATION BY 06Z SAT IN THE LOWER LEVELS AMID STRONG WARM AIR ADVECTION AND OVERRUNNING. BY 18Z SAT FORECAST SOUNDINGS SHOW DEEP SATURATION THROUGH THE COLUMN AS THE WARM FRONT ACROSS INDIANA IS EXPECTED TO AMPLIFY. FORECAST SOUNDINGS SOAR TO 1.50 WHICH IS PRETTY HIGH FOR THIS TIME OF THE YEAR. LITTLE FORCING APPEARS IN PLACE ALOFT...HOWEVER THE 300K GFS ISENTROPIC SURFACE SHOW VERY STRONG UPGLIDE...WITH SPECIFIC HUMIDITIES IN THE RANGE OF 6-8 G/KG...AGAIN...VERY HIGH FOR THIS TIME OF YEAR. THUS WILL TREND POPS ON FRIDAY NIGHT AND SATURDAY HIGHER THAN MAVMOS...WITH CATEGORICAL ON SATURDAY...MAYBE EVEN A HEAVY RAIN MENTION. GIVEN OUR EXPECTED CLOUDS AND RAIN WILL TREND LOWS WARMER THAN MAVMOS AND HIGHS COOLER. FLASH FLOOD GUIDANCE HAS 3 HOUR VALUES NEAR 2 INCHES AND 6 HOUR VALUES NEAR 3 INCHES. ALTHOUGH THESE SHORT TERM VALUES ARE UNLIKELY TO BE REACHED IN THOSE TIME FRAMES...THEY MAY BE REACHED OVER MUCH LONGER TIME FRAMES INTO NEXT WEEK. FLOODING WILL BECOME MORE OF CONCERN AS THIS EVENT PLAYS OUT INTO NEXT WEEK. && .LONG TERM /SATURDAY THROUGH TODAY/... ISSUED AT 342 AM EST WED DEC 23 2015 MODELS CONTINUE TO ADVERTISE AN EXTREMELY STRONG BAROCLINIC ZONE IN PLACE ACROSS THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK...WITH POTENTIAL FOR SIGNIFICANT MOISTURE ADVECTION INTO THE FRONTAL ZONE ON A PERSISTENT 40 TO 50 KT LOW LEVEL JET THROUGHOUT THE WEEKEND. THIS WOULD SET THE STAGE FOR MULTIPLE ROUNDS OF POTENTIALLY HEAVY RAINFALL. EVEN WITH MODEL TENDENCIES TO BE OVERLY AGGRESSIVE WITH MOISTURE TRANSPORT...MODEL PRECIPITABLE WATER VALUES WOULD BE EXTREMELY ANOMALOUSLY HIGH CLIMATOLOGICALLY SPEAKING...99TH PERCENTILE OR GREATER...NEARING THE MAXIMUM EXPECTED VALUE FOR THE TIME OF YEAR. INSTABILITY INDICES SUGGEST AT LEAST A CHANCE OF THUNDER IS MERITED ACROSS AT LEAST SOME PORTION OF CENTRAL INDIANA SATURDAY THROUGH MONDAY. MODEL BLENDED FORECASTS SHOW POTENTIAL FOR 3 TO 5 INCHES OF RAINFALL DURING THE HOLIDAY WEEKEND...WITH AREAS OF 5 PLUS POSSIBLE. THIS COULD BE HEAVILY IMPACTED BY THE POSITION OF THE FRONTAL ZONE...AND SIGNIFICANT UNCERTAINTY REMAINS WITH REGARD TO THAT. NONETHELESS...EVEN WITH THE AREA HAVING BEEN BELOW NORMAL ON PRECIPITATION FOR THE LAST 5 MONTHS OR SO...THE DECREASED ACTIVITY OF VEGETATION DURING THE COOL SEASON...ALONG WITH THE POTENTIAL DURATION AND INTENSITY OF RAINFALL WILL PRESENT A POTENTIALLY SIGNIFICANT FLOOD THREAT ACROSS THE REGION. && .AVIATION /DISCUSSION FOR 231800Z TAFS/... ISSUED AT 1151 AM EST WED DEC 23 2015 WINDS 19020G30KTS ON AVERAGE BECOME 24020G30KTS AFTER 240300Z WILL BE ONE CONCERN. THUNDERSTORMS GUSTING TO NEAR 50 KTS AND ISOLATED TORNADOES ALSO POSSIBLE THROUGH 232300Z. DECKS WILL BE AT OR BELOW 3000 FT AND MAINLY BELOW 2000 FT UNTIL COLD FRONT PASSES 03Z-05Z. VISIBILITY WILL BE P6SM. IFR DECKS AND VISIBILITY WILL OCCUR DURING THUNDERSTORMS. ALL THIS THE RESULT OF STRONG LOW PRESSURE TRACKING FROM EASTERN KANSAS NORTHEAST TO THE UPPER GREAT LAKES DURING THE PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM...NIELD AVIATION...TUCEK
Hazardous weather outlook, Dec 23, 4:43 AM EST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 443 AM EST WED DEC 23 2015 INZ021-028>031-035>049-051>057-060>065-067>072-240945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 443 AM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS. HAZARDS: DAMAGING WINDS. LARGE HAIL. ISOLATED TORNADOES. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. TIMING: 2 TO 10 PM. DISCUSSION: A STRONG STORM SYSTEM WILL PUSH A COLD FRONT ACROSS CENTRAL INDIANA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: MORE RAIN AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY AND THE THREAT FOR RIVER FLOODING WILL INCREASE. DISCUSSION: ANOTHER STRONG SYSTEM IS EXPECTED THIS WEEKEND. HEAVY RAIN FROM RECENT SYSTEMS...AND LATER ONES MAY LEAD TO FLOODING. CENTRAL INDIANA WILL FINISH OUT THE YEAR IN A WARM AND ACTIVE WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Special weather statement, Dec 23, 12:25 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1225 PM EST WED DEC 23 2015
INZ028-029-035-036-043-044-051-231745-
PARKE-FOUNTAIN-MONTGOMERY-WARREN-TIPPECANOE-VERMILLION-VIGO-
1225 PM EST WED DEC 23 2015
...SHOWERS WITH WIND GUSTS TO 40 MPH WILL AFFECT NORTHWESTERN
VIGO...VERMILLION...PARKE... TIPPECANOE...WESTERN
MONTGOMERY...FOUNTAIN AND WARREN COUNTIES...
AT 1222 PM EST...SHOWERS WERE IN EASTERN ILLINOIS FROM DANVILLE TO
PARIS...OR 17 MILES WEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 60
MPH.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...TERRE HAUTE...WEST LAFAYETTE...CLINTON...COVINGTON...
ROCKVILLE...VEEDERSBURG...WILLIAMSPORT...NEWPORT...ATTICA...WEST
TERRE HAUTE...SHADELAND...FAIRVIEW PARK...BATTLE GROUND...
PRAIRIETON...PRAIRIE CREEK...CAYUGA...MONTEZUMA...WAYNETOWN AND
LINDEN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 170 AND 184.
INTERSTATE 70 BETWEEN MILE MARKERS 1 AND 8.
INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 31.
LAT...LON 3934 8758 3935 8753 4047 8752 4048 8709
4056 8709 4056 8670 3961 8719 3926 8756
3926 8759
TIME...MOT...LOC 1722Z 234DEG 52KT 3999 8722
DRTSpecial weather statement, Dec 23, 1:20 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
120 PM EST WED DEC 23 2015
INZ047-048-054-055-062-063-231900-
MARION IN-HANCOCK IN-JOHNSON IN-MORGAN IN-BROWN IN-MONROE IN-
120 PM EST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR MARION...NORTHWESTERN BROWN...
WESTERN HANCOCK...NORTHWESTERN JOHNSON...EASTERN MORGAN AND
NORTHEASTERN MONROE COUNTIES UNTIL 200 PM EST...
AT 120 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARTINSVILLE...OR 15 MILES NORTHEAST OF BLOOMINGTON...MOVING
NORTHEAST AT 65 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...GREENWOOD...LAWRENCE...FRANKLIN...GREENFIELD...BEECH
GROVE...MARTINSVILLE...SPEEDWAY...MOORESVILLE...SOUTHPORT...NEW
WHITELAND...CUMBERLAND...MCCORDSVILLE...WHITELAND...BARGERSVILLE...
FORTVILLE...NEW PALESTINE...MERIDIAN HILLS...BROOKLYN AND WARREN
PARK.
LAT...LON 3970 8588 3970 8595 3962 8595 3924 8632
3933 8652 3992 8615 3995 8563
TIME...MOT...LOC 1820Z 213DEG 62KT 3936 8636
DRTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 12:25 PM EST | Special Weather Statement | IND | Fountain, Parke, Tippecanoe, Vermillion, Vigo, Warren | 20 min |
| Dec 23, 12:47 PM EST | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 43 min |
| Dec 23, 12:53 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion | 52 min |
| Dec 23, 1:20 PM EST | Special Weather Statement | IND | Hancock, Johnson, Marion | 40 min |
| Dec 23, 1:44 PM EST | Severe Thunderstorm Warning | IND | Carroll | 16 min |
| Dec 23, 1:57 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 33 min |
| Dec 23, 2:12 PM EST | Tornado Warning | IND | Daviess, Knox | 18 min |
| Dec 23, 2:57 PM EST | Severe Thunderstorm Warning | IND | Brown, Clay, Daviess, Greene, Lawrence, Martin and 4 more | 33 min |
| Dec 23, 3:21 PM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Marion | 39 min |
| Dec 23, 3:25 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Johnson, Lawrence, Monroe and 2 more | 35 min |
| Dec 23, 3:57 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Delaware, Hamilton, Hancock, Henry and 5 more | 33 min |
| Dec 23, 4:17 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 43 min |
| Dec 23, 4:26 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 34 min |
| Dec 23, 5:33 PM EST | Severe Thunderstorm Warning | IND | Daviess, Martin | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.